MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/20MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/20MM; KNEE TIBIAL INSERT
Catalog Number 02.07.0220SCF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 june 2024: lot 189528: (b)(4) items manufactured and released on 20-dec-2018.Expiration date: 2023-12-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: 2.5 years after revision tka, the patella dislocated laterally and the knee was painful.According to report, a probable cause for this dislocation was suboptimal orientation of the components; in fact, in order to solve the problem, the surgeon decided to explant the former devices and reposition new ones, with new bone cuts.A secondary laxity of the medial collateral ligament probably contributed to the poor outcome perceived by the patient.Neither of the situations seems to be attributable to a defective device.Additional revised implants: batch review performed on 27 june 2024 on gmk-revision 02.07.0682r revision fixed tibial tray cemented size 2 r (k123721) lot.184299.Lot 184299: (b)(4) items manufactured and released on 05-july-2018.Expiration date: 2023-07-03.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Batch review performed on 27 june 2024 on gmk-revision 02.07.2403r femur revision ps size 3 r (k102437) lot.1904774.Lot 1904774: (b)(4) items manufactured and released on 05-sep-2019.Expiration date: 2024-08-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
At about 2 years 6 months after the medacta primary, the patient came in reporting pain due to a dislocating competitor's patella implant and a very loose medial collateral ligament and the cause is unknown.The surgeon revised the patient from gmk-revision to gmk- hinge.The surgery was completed successfully.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 2/20MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19623608
Report Number3005180920-2024-00453
Device Sequence Number6237033
Product Code JWH
UDI-Device Identifier07630030816932
UDI-Public07630030816932
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Catalogue Number02.07.0220SCF
Device Lot Number189528
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown